Alert archive / Iowa / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 66, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jul 6, 2016, 12:14 AM CDT for 8 counties in Iowa. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2016, 12:14 AM CDT (05:14 UTC)
- Expired
- Jul 6, 2016, 1:00 AM CDT
- In force
- 46 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Boone County, IA, Dallas County, IA, Greene County, IA, Hamilton County, IA, Hardin County, IA, Polk County, IA, Story County, IA, Webster County, IA
The radar
The Des Moines radar (KDMX), 35 km from the middle of the area, began a volume at 05:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 12:39 AM CDT | TSTM WND DMG | 3 Ne Stanhope, IA | LARGE TREE AND BRANCHES DOWN. |
| Jul 6, 12:45 AM CDT | TSTM WND DMG | Story City, IA | A FEW 3-4 INCH TREE BRANCHES DOWN. RELAYED FROM LAW ENFORCEMENT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 5, 10:35 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 5.2 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4273 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1614 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.3
The text
As transmitted.
680
WUUS53 KDMX 060514
SVRDMX
IAC015-049-073-079-083-153-169-187-060600-
/O.NEW.KDMX.SV.W.0066.160706T0514Z-160706T0600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1214 AM CDT WED JUL 6 2016
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN WEBSTER COUNTY IN CENTRAL IOWA...
STORY COUNTY IN CENTRAL IOWA...
WESTERN HARDIN COUNTY IN CENTRAL IOWA...
HAMILTON COUNTY IN CENTRAL IOWA...
NORTHERN POLK COUNTY IN CENTRAL IOWA...
SOUTHEASTERN GREENE COUNTY IN WEST CENTRAL IOWA...
BOONE COUNTY IN CENTRAL IOWA...
NORTHERN DALLAS COUNTY IN CENTRAL IOWA...
* UNTIL 100 AM CDT
* AT 1213 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES SOUTHEAST OF FORT DODGE TO NEAR PERRY...
MOVING EAST AT 50 MPH.
HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE
HOMES...ROOFS...AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
AMES...BOONE...WEBSTER CITY...PERRY...NEVADA...IOWA FALLS...STORY
CITY...HUXLEY...MADRID...SLATER...ROLAND...JEWELL JUNCTION...
GILBERT...WOODWARD...IOWA STATE CENTER...BIG CREEK LAKE...BOONE
SPEEDWAY...SAYLORVILLE LAKE...MAXWELL AND COLO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4179 9336 4180 9424 4193 9422 4192 9395
4251 9401 4254 9324
TIME...MOT...LOC 0513Z 271DEG 45KT 4244 9408 4190 9407
HAIL...1.00IN
WIND...70MPH
$$
KOTENBERG3 follow-up statements
161
WWUS53 KDMX 060531
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1231 AM CDT WED JUL 6 2016
IAC153-187-060540-
/O.CAN.KDMX.SV.W.0066.000000T0000Z-160706T0600Z/
WEBSTER IA-POLK IA-
1231 AM CDT WED JUL 6 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WEBSTER AND
NORTHERN POLK COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT FOR
WEST CENTRAL AND CENTRAL IOWA.
LAT...LON 4190 9334 4186 9369 4186 9382 4185 9382
4180 9424 4193 9422 4192 9395 4251 9390
4254 9324
TIME...MOT...LOC 0530Z 271DEG 45KT 4244 9380 4190 9380
$$
IAC015-049-073-079-083-169-060600-
/O.CON.KDMX.SV.W.0066.000000T0000Z-160706T0600Z/
STORY IA-HARDIN IA-HAMILTON IA-GREENE IA-BOONE IA-DALLAS IA-
1231 AM CDT WED JUL 6 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR STORY...WESTERN HARDIN...HAMILTON...SOUTHEASTERN GREENE...
SOUTHEASTERN BOONE AND NORTHWESTERN DALLAS COUNTIES...
AT 1230 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WEBSTER CITY TO MADRID...MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
AMES...BOONE...WEBSTER CITY...PERRY...NEVADA...IOWA FALLS...STORY
CITY...HUXLEY...MADRID...SLATER...ROLAND...JEWELL JUNCTION...
GILBERT...WOODWARD...IOWA STATE CENTER...BOONE SPEEDWAY...MAXWELL...
COLO...HUBBARD AND CAMBRIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4190 9334 4186 9369 4186 9382 4185 9382
4180 9424 4193 9422 4192 9395 4251 9390
4254 9324
TIME...MOT...LOC 0530Z 271DEG 45KT 4244 9380 4190 9380
HAIL...<.75IN
WIND...60MPH
$$
KOTENBERG730
WWUS53 KDMX 060546
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1246 AM CDT WED JUL 6 2016
IAC049-073-060555-
/O.CAN.KDMX.SV.W.0066.000000T0000Z-160706T0600Z/
GREENE IA-DALLAS IA-
1246 AM CDT WED JUL 6 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GREENE AND
NORTHWESTERN DALLAS COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT FOR
CENTRAL IOWA.
LAT...LON 4192 9334 4192 9366 4190 9396 4192 9396
4192 9395 4207 9394 4235 9390 4237 9330
TIME...MOT...LOC 0545Z 270DEG 39KT 4236 9350 4192 9350
$$
IAC015-079-083-169-060600-
/O.CON.KDMX.SV.W.0066.000000T0000Z-160706T0600Z/
STORY IA-HARDIN IA-HAMILTON IA-BOONE IA-
1246 AM CDT WED JUL 6 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR STORY...SOUTHWESTERN HARDIN...SOUTHERN HAMILTON AND EASTERN BOONE
COUNTIES...
AT 1245 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHEAST OF JEWELL JUNCTION TO NEAR HUXLEY...
MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
AMES...BOONE...NEVADA...STORY CITY...ROLAND...JEWELL JUNCTION...
GILBERT...IOWA STATE CENTER...BOONE SPEEDWAY...HUBBARD...RADCLIFFE...
ELLSWORTH...STANHOPE...MCCALLSBURG...KELLEY...RANDALL...LUTHER...
GARDEN CITY...LEDGES STATE PARK AND BOONE MUNICIPAL AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4192 9334 4192 9366 4190 9396 4192 9396
4192 9395 4207 9394 4235 9390 4237 9330
TIME...MOT...LOC 0545Z 270DEG 39KT 4236 9350 4192 9350
HAIL...<.75IN
WIND...60MPH
$$
KOTENBERG168
WWUS53 KDMX 060550
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1250 AM CDT WED JUL 6 2016
IAC015-079-083-169-060600-
/O.EXP.KDMX.SV.W.0066.000000T0000Z-160706T0600Z/
STORY IA-HARDIN IA-HAMILTON IA-BOONE IA-
1250 AM CDT WED JUL 6 2016
...THE SEVERE THUNDERSTORM WARNING FOR STORY...SOUTHWESTERN HARDIN...
SOUTHERN HAMILTON AND EASTERN BOONE COUNTIES WILL EXPIRE AT 100 AM
CDT...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND HAVE EXITED THE WARNED AREA. THEREFORE THE WARNING WILL
BE ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 AM CDT FOR
CENTRAL IOWA.
LAT...LON 4192 9334 4192 9366 4190 9396 4192 9396
4192 9395 4207 9394 4235 9390 4237 9330
TIME...MOT...LOC 0550Z 271DEG 45KT 4236 9343 4192 9343
$$
KOTENBERGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 12:00 AM CDT, 14 minutes earlier.
Area forecast discussion, Jul 6, 12:00 AM CDT, 14 minutes before
Area Forecast Discussion National Weather Service Des Moines IA 1200 AM CDT Wed Jul 6 2016 .SHORT TERM.../Tonight/ Issued at 351 PM CDT Tue Jul 5 2016 Focus for tonight will be on thunderstorm chances and severe weather chances this evening into the overnight hours. Large elongated area of low pressure situated to the west/northwest across central NE/SD/MN. A large amount of instability in place across the area, however low level lapse rates weak with large cap in place initially. Dewpoints have risen even higher across the state with some sites around 80 degrees, with the high surface moisture expected to continue to pool ahead of the storms this evening. A few light elevated showers/storms have tried to pop this afternoon, but cap is just too strong. Expect majority of activity later this evening. A cluster of storms has already developed across WC MN and another large storm across central SD. These storms continue to develop on the warm front, with further development expected later further SW along the sfc trough axis into NE. The storms in SD/NE are expected to connect and grow into a large MCS to move through the CWA this evening/tonight. Shear is decent, but not excessive and should sustain the severe threat especially along and north of HWY 20 where deep layer shear greater than 30kts. LLJ to become oriented into northern/central IA with additional development possible south and west of the main complex. PWATS currently around 1.7 inches and are expected to increase to around 2.0 inches late tonight as moisture transport becomes oriented directly into the state. The activity is expected to be progressive to the southeast, therefore the flash flood threat does appear to be limited. However some brief locally heavy rain is possible with the large amount of moisture available. .LONG TERM.../Wednesday through Tuesday/ Issued at 351 PM CDT Tue Jul 5 2016 Main forecast concern remained focused on convective potential Wednesday night and again Thursday into Thursday evening. Leaned toward the ECMWF for much of the forecast package as it continues to be consistent from run-to-run late this week and into the weekend. Wednesday into Thursday...Lingering pops across the south to southeast Wednesday morning with a diminishing MCS in this location. A break in the thunderstorm chances during the afternoon into the evening Wednesday before the next overnight convection develops by around 03z Thursday. ECMWF is slightly slower with the shortwave and has the strong forcing for ascent between 06-12z Thursday, while the GFS is roughly 3 hours sooner. Delayed onset of likely pops Wednesday night until after 06z Thursday, and could possibly go dry over at least the southeast during the evening tomorrow night. Again, northern Iowa looks to see the bulk of the precipitation in the location of the best moisture convergence. Main threat will be heavy rain with warm layer clouds depths around 14kft, PWATs 1.5 to near 2.0 inches, and fairly steep mid- level lapse rates. Severe threat remains minimal as the low level shear remains weak, even though deep layer shear looks viable for updraft sustainability. Plus with decent amount CAPE developing Wednesday, cannot rule out some elevated hail producers over western to northern portions of the forecast area. A potent 500mb trough and associated front will move across the state beginning late in the afternoon Thursday over the northwest and then pushes east-southeast Thursday evening. ECMWF is slightly further south with the QPF bullseye and the strongest forcing, but the NAM/GFS/ECMWF are in decent agreement with timing. Strong vort max and deepening low pressure throughout the day Thursday with potent 0-6km shear nearing 50 knots, 0-1km and 0-3km bulk shear in the 20-30 knot range, and a good amount of instability building ahead of the trough Thursday. Good veering in the forecast soundings Thursday afternoon into the evening with sickle-shape hodographs by 00z Friday per BUFR soundings at DSM to MCW. All modes of severe weather look possible and the Slight Risk has a good potential for an upgrade during future forecast updates. Thus, Thursday is shaping up to be one of the better widespread severe potentials that central Iowa has seen this convective season. Friday through Monday...leaned toward a drier forecast during this time frame with the ECMWF keeping the surface high pressure in control of the weather pattern. && .AVIATION.../For the 06Z TAFS through 06Z Wednesday night/ Issued at 1156 PM CDT Tue Jul 5 2016 Thunderstorms will progress across the central and southern portions of the region tonight with conditions falling to IFR or possibly lower in the regions of heaviest rain. Very strong winds of 40-60kts or greater will accompany the strongest storms. Otherwise VFR conditions are anticipated for northern Iowa tonight and the entire area on Wednesday. && .DMX WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Beerends LONG TERM...Podrazik AVIATION...Skow
Hazardous weather outlook, Jul 5, 8:20 PM CDT, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 820 PM CDT TUE JUL 5 2016 IAZ004>007-015>017-025>028-070130- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- WRIGHT-FRANKLIN-BUTLER-BREMER- 820 PM CDT TUE JUL 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY TONIGHT...WITH A MODERATE RISK OF SEVERE WEATHER. DAMAGING WINDS ARE THE MAIN SEVERE THREAT...WITH LARGE HAIL AND HEAVY RAIN A SECONDARY THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS CHANCES STAY IN THE FORECAST THROUGH MIDWEEK...MAINLY WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. SOME OF THESE STORMS MAY BE SEVERE WITH LARGE HAIL...DAMAGING WIND AND LOCALLY HEAVY RAIN. OTHER THUNDERSTORM CHANCES ARE ALSO IN THE FORECAST SATURDAY NIGHT AND AROUND MONDAY OR TUESDAY. THE SEVERE WEATHER POTENTIAL FROM THE WEEKEND INTO EARLY NEXT WEEK WILL BE BETTER DEFINED IN THE COMING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SEVERAL TIMES FROM THIS EVENING THROUGH THURSDAY NIGHT. IAZ023-024-033>039-044>050-057>062-075-070130- POCAHONTAS-HUMBOLDT-SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY- BLACK HAWK-CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA- AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-MAHASKA- 820 PM CDT TUE JUL 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY TONIGHT...WITH AN ENHANCED THREAT OF SEVERE STORMS. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN SEVERE THREATS. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS CHANCES STAY IN THE FORECAST THROUGH MIDWEEK...MAINLY WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. SOME OF THESE STORMS MAY BE SEVERE WITH LARGE HAIL...DAMAGING WIND AND LOCALLY HEAVY RAIN. OTHER THUNDERSTORM CHANCES ARE ALSO IN THE FORECAST SATURDAY NIGHT AND AROUND MONDAY OR TUESDAY. THE SEVERE WEATHER POTENTIAL FROM THE WEEKEND INTO EARLY NEXT WEEK WILL BE BETTER DEFINED IN THE COMING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SEVERAL TIMES FROM THIS EVENING THROUGH THURSDAY NIGHT. IAZ070>074-081>086-092>097-070130- CASS-ADAIR-MADISON-WARREN-MARION-ADAMS-UNION-CLARKE-LUCAS-MONROE- WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 820 PM CDT TUE JUL 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE WEATHER WITH THUNDERSTORMS THAT ARE POSSIBLE LATE THIS EVENING INTO THE OVERNIGHT HOURS. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN SEVERE THREAT. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS CHANCES STAY IN THE FORECAST THROUGH MIDWEEK...MAINLY WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. SOME OF THESE STORMS MAY BE SEVERE WITH LARGE HAIL...DAMAGING WIND AND LOCALLY HEAVY RAIN. OTHER THUNDERSTORM CHANCES ARE ALSO IN THE FORECAST SATURDAY NIGHT AND AROUND MONDAY OR TUESDAY. THE SEVERE WEATHER POTENTIAL FROM THE WEEKEND INTO EARLY NEXT WEEK WILL BE BETTER DEFINED IN THE COMING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SEVERAL TIMES FROM TONIGHT THROUGH THURSDAY NIGHT.
In the hours before
Local storm report, Jul 5, 11:23 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1123 PM CDT TUE JUL 5 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1107 PM TSTM WND DMG DOW CITY 41.93N 95.49W
07/05/2016 CRAWFORD IA FIRE DEPT/RESCUE
DOW CITY FIRE CHIEF REPORTED SEVERAL POWER
LINES DOWN ACROSS TOWN.
&&
KKLocal storm report, Jul 5, 11:33 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1133 PM CDT TUE JUL 5 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1132 PM TSTM WND GST ARCADIA 42.09N 95.05W
07/05/2016 E65 MPH CARROLL IA TRAINED SPOTTER
QUARTER SIZED HAIL AS WELL. .
&&
BSSLocal storm report, Jul 5, 11:39 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1139 PM CDT TUE JUL 5 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1135 PM TSTM WND GST 3 WSW GLIDDEN 42.05N 94.79W
07/05/2016 M58 MPH CARROLL IA AWOS
.
&&
KKLocal storm report, Jul 5, 11:45 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1145 PM CDT TUE JUL 5 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1143 PM TSTM WND GST 3 W GLIDDEN 42.06N 94.79W
07/05/2016 M69 MPH CARROLL IA AWOS
.
&&
BSSLocal storm report, Jul 5, 11:52 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1152 PM CDT TUE JUL 5 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 PM TSTM WND GST LAKE CITY 42.27N 94.73W
07/05/2016 M62 MPH CALHOUN IA MESONET
MEASURED BY HOME WEATHER STATION.
&&
BSSLocal storm report, Jul 6, 12:12 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1212 AM CDT WED JUL 6 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM TSTM WND DMG SCHLESWIG 42.17N 95.43W
07/05/2016 CRAWFORD IA 911 CALL CENTER
POWER LINES DOWN. FROM CRAWFORD CO DISPATCH.
TIME ESTIMATED BY RADAR.
&&
BSSThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 10:24 PM CDT | Severe Thunderstorm Warning | DMX | Crawford | 51 min |
| Jul 5, 10:54 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Carroll, Crawford, Sac | 51 min |
| Jul 5, 11:32 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Calhoun, Carroll, Greene, Webster | 58 min |
| Jul 6, 12:49 AM CDT | Severe Thunderstorm Warning | DMX | Dallas, Guthrie | 41 min |
| Jul 6, 1:24 AM CDT | Special Weather Statement | DMX | Black Hawk, Grundy, Marshall, Tama | 51 min |
| Jul 6, 2:03 AM CDT | Special Weather Statement | DMX | Poweshiek | 42 min |
| Jul 6, 8:25 AM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Davis, Monroe, Wapello | 50 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.